Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2015, 10:30 PM EDT for Edgecombe County, Nash County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 10:30 PM EDT (02:30 UTC)
- Expired
- Jun 20, 2015, 10:52 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WUUS52 KRAH 210230
SVRRAH
NCC065-127-210315-
/O.NEW.KRAH.SV.W.0093.150621T0230Z-150621T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1030 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 1029 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR DORTCHES...OR 9 MILES NORTHEAST OF NASHVILLE...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...RED OAK...SPRING HOPE...
WHITAKERS...CASTALIA...AVENTON...BATTLEBORO AND TAR RIVER
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3583 7806 3599 7815 3619 7800 3618 7798
3619 7797 3618 7795 3619 7792 3617 7792
3614 7789 3614 7778 3616 7775 3613 7772
3615 7768 3611 7762 3609 7753 3606 7754
3604 7753
TIME...MOT...LOC 0229Z 258DEG 30KT 3608 7786
$$
VINCENT1 follow-up statement
855
WWUS52 KRAH 210252
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT SAT JUN 20 2015
NCC065-127-210301-
/O.CAN.KRAH.SV.W.0093.000000T0000Z-150621T0315Z/
NASH NC-EDGECOMBE NC-
1052 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NASH AND NORTHWESTERN
EDGECOMBE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS TRACKED NORTHEAST INTO
HALIFAX COUNTY...THEREFORE THE WARNING FOR NASH AND EDGECOMBE
COUNTIES HAS BEEN CANCELLED.
LAT...LON 3583 7806 3599 7815 3619 7800 3618 7798
3619 7797 3618 7795 3619 7792 3617 7792
3614 7789 3614 7778 3616 7775 3613 7772
3615 7768 3611 7762 3609 7753 3606 7754
3604 7753
TIME...MOT...LOC 0250Z 258DEG 30KT 3612 7763
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:18 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 20, 10:18 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT SAT JUN 20 2015
.SYNOPSIS...THE REMNANTS OF TROPICAL CYCLONE BILL WILL PASS ACROSS
THE MID ATLANTIC STATES TONIGHT. STRONG HIGH PRESSURE WILL RETURN
WITH THE ASSOCIATED HEAT SUNDAY THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1016 PM EDT SATURDAY...
REMNANTS OF TROPICAL STORM BILL ARE CURRENTLY MOVING THROUGH THE
OHIO VALLEY... AND CONTINUE TO INFLUENCE OUR WEATHER... AS A SURFACE
TROUGH/CONFLUENT AREA EXTENDED FROM THE LOW INTO NORTH CAROLINA...
WHILE THE MID LEVEL TROUGH AXIS... AND VORT MAX CROSS OVERNIGHT.
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP... MAINLY IN THE
NORTHERN HALF OF THE AREA... CLOSER TO THIS FORCING. EXPECT THE
ACTIVITY TO DIMINISH OVERNIGHT AS THE MID LEVEL TROUGH AXIS MOVES
EASTWARD. WARM AND HUMID AIR MASS REMAINS IN PLACE ACROSS THE
AREA... WITH DEWPOINTS IN THE 70S MOST PLACES... WILL SUPPORT WARM
LOWS IN THE LOW TO MID 70S.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 410 PM EDT SATURDAY...
THE PERSISTENT SUB-TROPICAL RIDGE ALONG THE SOUTHEASTERN US COAST IN
RECENT DAYS WILL RETROGRADE INTO THE INTERIOR SOUTHEAST AND RE-
ESTABLISH INFLUENCE INTO THE CAROLINAS/SOUTHERN MID-ATLANTIC STATES
IN THE WAKE OF THE REMNANTS OF BILL. HOT TEMPERATURES WILL
CONSEQUENTLY CONTINUE OVER CENTRAL NC...WITH HIGHS MOSTLY IN THE
MIDDLE TO UPPER 90S. A MODIFIED EML AND ASSOCIATED STEEP MID LEVEL
LAPSE RATES ~7.5 C/KM WILL BE DIRECTED EAST ACROSS THE TN VALLEY AND
CENTRAL APPALACHIANS BY SUN AFTERNOON. ALTHOUGH FORECAST SOUNDINGS
INDICATE THE EML SHOULD LARGELY CAP THE ENVIRONMENT TO DEEP
CONVECTION OVER CENTRAL NC...THE STEEP LAPSE RATES ALOFT WOULD
SUPPORT EXPLOSIVE THUNDERSTORM GROWTH WHERE/IF THE CAP CAN BE
BROKEN...WITH THE RELATIVE BEST CHANCE OF THAT BEING OVER THE
NORTHERN PIEDMONT DURING THE LATE AFTERNOON-EVENING OWING TO THE
PROBABLE APPROACH OF UPSTREAM STORMS FROM THE HIGHER TERRAIN OVER
THE VIRGINIAS. PERSISTENCE LOWS AGAIN MOSTLY IN THE LOWER TO MIDDLE
70S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...
AFTER A BRIEF BREAK IN THE PERSISTENT MID LEVEL RIDGING THIS
WEEKEND...RIDGING WILL ONCE AGAIN EXPAND EASTWARD ACROSS THE
SOUTHEAST US THROUGH EARLY/MID NEXT WEEK. GIVEN THIS FEATURE AND THE
FACT THAT THE MAIN BAND OF WESTERLIES WILL REMAIN NORTH OF THE
AREA...ISOLATED TO WIDELY SCATTERED MAINLY DIURNAL STORMS ARE
EXPECTED. IN ADDITION...ANOTHER ROUND OF EXCESSIVE HEAT IS EXPECTED
WITH HIGHS IN THE UPPER 90S TO LOWER 100S (LIKELY NECESSITATING MORE
HEAT ADVISORIES) AND OVERNIGHT LOWS IN THE LOW/MID 70S.
THE RIDGE OVER THE EAST COAST IS PROGGED TO BREAK DOWN BY THE END OF
THE WEEK AND ESPECIALLY INTO THE WEEKEND AS ANOTHER RIDGE REALLY
BEGINS TO AMPLIFY ON THE WEST COAST...THUS INDUCING TROUGHING ON THE
EAST COAST. A FRONT WILL APPROACH THE AREA FRIDAY INTO SATURDAY. ALL
OF THIS WILL LEAD TO INCREASING PRECIP CHANCES AND A BREAK IN THE
EXCESSIVE HEAT (ALTHOUGH TEMPS WILL STILL BE ABOVE NORMAL).
&&
.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 739 PM SATURDAY...
SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS
EVENING... BRINGING THE POTENTIAL FOR BRIEF PERIODS OF SUB-VFR
CONDITIONS. OTHERWISE... VFR CONDITIONS WILL PREVAIL THROUGH THE 24
HOUR PERIOD. SOUTHWEST WINDS WILL CONTINUE... WITH GUSTS OF 20-30
KTS DIMINISHING OVER THE NEXT SEVERAL HOURS.
OUTLOOK: MAINLY VFR...EXCEPT FOR IN MAINLY DIURNALLY-DRIVEN SHOWERS
AND STORMS AMIDST WEST TO WEST NORTHWEST FLOW ALOFT...SOME OF WHICH
MAY EVOLVE INTO A RELATIVELY ORGANIZED COMPLEX OF STORMS CAPABLE OF
PRODUCING STRONG-SEVERE WIND GUSTS...THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/21 101 1933 75 1933
GSO RECORDS
06/21 100 1933 75 1924
FAY RECORDS
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...PWB
NEAR TERM...30
SHORT TERM...26
LONG TERM...KRD
AVIATION...30/26
CLIMATE...RAHHazardous weather outlook, Jun 20, 8:07 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 807 PM EDT SAT JUN 20 2015 NCZ008>011-025>028-040>043-076-077-220015- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT- 807 PM EDT SAT JUN 20 2015 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. A HEAT ADVISORY MAY BE NEEDED AT TIMES FOR PORTIONS OF CENTRAL NORTH CAROLINA...ESPECIALLY SOUTH AND EAST OF THE TRIANGLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 11 PM THIS EVENING...OR UNTIL SEVERE THUNDERSTORM WATCH 318 IS CANCELLED. NCZ007-021>024-038-039-073>075-078-083>086-088-089-220015- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-MOORE-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 807 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. A HEAT ADVISORY MAY BE NEEDED AT TIMES FOR PORTIONS OF CENTRAL NORTH CAROLINA...ESPECIALLY SOUTH AND EAST OF THE TRIANGLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Jun 20, 9:16 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 N TUNGSTEN 36.54N 78.47W
06/20/2015 GRANVILLE NC 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RAH1500735
TCCLocal storm report, Jun 20, 9:26 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 1 NE NORLINA 36.45N 78.18W
06/20/2015 WARREN NC 911 CALL CENTER
TREE DOWN ON HOUSE.
&&
EVENT NUMBER RAH1500736
TCCSpecial weather statement, Jun 20, 9:31 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT JUN 20 2015
NCZ041-042-210230-
WAKE NC-JOHNSTON NC-
931 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAKE
AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 1030 PM EDT...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GARNER...OR 9 MILES
SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...WENDELL...
ROLESVILLE...LAKE BENSON AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3593 7835 3591 7835 3590 7833 3590 7831
3587 7828 3577 7825 3575 7823 3575 7822
3573 7821 3559 7862 3582 7872 3594 7840
TIME...MOT...LOC 0130Z 244DEG 35KT 3575 7852
VINCENTLocal storm report, Jun 20, 9:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 NE NEW HOPE 35.84N 78.53W
06/20/2015 WAKE NC BROADCAST MEDIA
TREE DOWN ON A HOUSE AND TRUCK
&&
EVENT NUMBER RAH1500738
SECSpecial weather statement, Jun 20, 9:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT SAT JUN 20 2015
NCZ038-210300-
DAVIDSON NC-
957 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 1100 PM EDT...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEVELAND...OR 9 MILES EAST OF
STATESVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...DENTON...
GORDONTOWN...HIGH ROCK BOAT DOCK MARINA...HIGH ROCK LAKE MARINA &
CAMPGROUND...NC WILDLIFE ACCESS BOAT LAUNCH AND HIGH ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3584 8039 3586 8039 3588 8042 3589 8037
3591 8037 3591 8005 3560 8006 3559 8006
3560 8023 3568 8033 3572 8033 3572 8038
3574 8046 3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 0157Z 266DEG 21KT 3575 8072
VINCENTLocal storm report, Jun 20, 10:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 E EMIT 35.73N 78.21W
06/20/2015 JOHNSTON NC SOCIAL MEDIA
TREE DOWN
&&
EVENT NUMBER RAH1500739
TCCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:28 PM EDT | Special Weather Statement | RAH | Wake | 47 min |
| Jun 20, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 52 min |
| Jun 20, 8:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 44 min |
| Jun 20, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 44 min |
| Jun 20, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash | 65 min |
| Jun 20, 9:31 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 20, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Jun 20, 9:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 48 min |
| Jun 20, 9:57 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Jun 20, 10:20 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Jun 20, 11:07 PM EDT | Special Weather Statement | RAH | Halifax | 23 min |
| Jun 21, 4:04 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more | 27 hr |
| Jun 21, 7:35 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.